Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2015, 5:24 PM CDT for Lawrence County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- Mar 24, 2015, 5:45 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KSGF 242224
SVRSGF
MOC109-242245-
/O.NEW.KSGF.SV.W.0009.150324T2224Z-150324T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 545 PM CDT
* AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MILLER...AND MOVING EAST AT 60 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...HALLTOWN...HOBERG...MILLER...MOUNT VERNON...RED OAK
AND STOTTS CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 58 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3719 9406 3724 9402 3729 9401 3728 9361
3711 9360 3710 9361 3705 9406
TIME...MOT...LOC 2224Z 267DEG 54KT 3717 9389
HAIL...1.25IN
WIND...<50MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:23 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 24, 2:23 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 223 PM CDT Tue Mar 24 2015 .SHORT TERM...(Tonight) Issued at 141 PM CDT TUE MAR 24 2015 In the near term severe weather chances are the obvious concern. Sfc low over just north of KEQA in se KS as of 18z will progress east with a trailing dry line/sfc trough moving into the eastern cwfa by 21z. Cap in place now, but a combo of daytime warming, mid level cooling with increased lift and a narrow corridor of low level moisture advection is expected to weaken the cap over the next couple of hours allowing sfc convergence near the boundary to initiate storms. Latest high res guidance (HRRR, among others) have been consistent with developing convection by 21z-22z close to the se KS/sw Mo state line. While model dew points may be a bit bullish, still looks like a good bet with a corridor/broken line of convection moving quickly w-e through the cwfa late this afternoon and early this evening. ML CAPE values of 1000-2000 j/kg indicated by the HRRR in a narrow corridor along the sfc trough coupled with more than adequate deep level 0-6 km bulk shear of around 40-50 kts and 0-3 km helicity of 200-300 m2/s2 will allow rotating updrafts to develop with stronger convection. With somewhat limited low level moisture/higher cloud bases, the main storm hazard will be hail given steep mid level lapse rates. Localized severe winds also a possibility. The tornado risk would appear low (but not zero), again given the lack of deeper low level moisture and a veered low level sfc wind profile along the sfc trough. The severe window should be small time-wise. Storms should quickly move east through the cwfa this evening, weakening late with more limited instability. .LONG TERM...(Wednesday through Tuesday) Issued at 215 PM CDT TUE MAR 24 2015 A second shortwave, more positively tilted, will make it's way through the region Wed with a cold frontal passage expected. Weather hazards may include some severe wx and a risk of excessive rainfall over the southeast half of the cwfa. Storms are expected to re-initiate in the afternoon gradually coalescing into line segments, potentially training, over parts of southern mo late in the afternoon and evening. Again the main storm concerns will be during the initialization phase with hail and winds with MLCAPE values of 1000-2000 j/kg over far southern MO with abundant deep layer shear. With the potential for training storms in the evening, some guidance is hitting rainfall amounts hard (particularly the 12z ECMWF, NAM, GFS) in south central MO where recent heavy rain and flooding occurred. Will be looking at a possible flood watch for portions of the area, but still ironing out the details. Unseasonable cold is expected late in the week as a deep upper level trough develops over much of the eastern CONUS. Nighttime temperatures will drop below freezing late in the week. Small scale shortwaves moving se through the region may kick off some light/brief periods of rain/snow at times. A modest warming trend develops late in the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 121 PM CDT TUE MAR 24 2015 Pilots flying in and out of the southwest Missouri airports need to monitor radar closely late this afternoon and this evening. Severe thunderstorms are expected to develop near the Kansas and the Missouri state line, and move east through much of southern and central Missouri. Large hail appears to be the main severe weather risk with these storms. By 8 or 9pm, this activity will shift east of the southwest Missouri airports, allowing for VFR conditions the rest of the night. Look for surface winds to become light and variable by mid evening. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Cramer
Hazardous weather outlook, Mar 24, 3:16 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT TUE MAR 24 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 316 PM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SEVERE THUNDERSTORMS WILL IMPACT SOUTHERN AND CENTRAL MISSOURI THROUGH THE EVENING HOURS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE WITH THE MOST INTENSE STORMS. THE RISK FOR DAMAGING WIND GUSTS AND TORNADOES IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN MISSOURI WEDNESDAY INTO WEDNESDAY NIGHT. LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER RISKS. HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN MISSOURI...WHICH WILL POSE A RISK FOR LOCALIZED FLASH FLOODING ALONG AND SOUTH OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO ROLLA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 24, 5:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 2 N KENOMA 37.47N 94.20W
03/24/2015 E1.00 INCH BARTON MO TRAINED SPOTTER
0500 PM HAIL 1 S CARTHAGE 37.16N 94.31W
03/24/2015 E0.88 INCH JASPER MO 911 CALL CENTER
&&
BURCHFIELDLocal storm report, Mar 24, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 3 NE NEOSHO 36.90N 94.33W
03/24/2015 E1.00 INCH NEWTON MO EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL
&&
BURCHFIELDSpecial weather statement, Mar 24, 5:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT TUE MAR 24 2015
MOZ055-067-068-242245-
BENTON MO-HICKORY MO-ST. CLAIR MO-
507 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. CLAIR...HICKORY AND
SOUTHERN BENTON COUNTIES UNTIL 545 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR QUINCY...OR 7 MILES NORTHWEST OF
HERMITAGE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE COLLINS...CROSS TIMBERS...EDWARDS...
FRISTOE...GERSTER...HARPER...HASTAIN...HERMITAGE...ICONIUM...
KNOBBY...PRESTON...QUINCY...WEAUBLEAU AND WHEATLAND.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND TRUMAN LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3819 9308 3819 9307 3794 9307 3783 9363
3819 9359 3823 9308
TIME...MOT...LOC 2207Z 229DEG 34KT 3802 9341
WISELocal storm report, Mar 24, 5:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL GRANBY 36.92N 94.25W
03/24/2015 E1.50 INCH NEWTON MO LAW ENFORCEMENT
&&
BURCHFIELDLocal storm report, Mar 24, 5:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 3 E NEOSHO 36.87N 94.31W
03/24/2015 E1.25 INCH NEWTON MO PUBLIC
VARIOUS SIZES RANGING FROM DIME TO HALF DOLLAR
&&
BURCHFIELDSpecial weather statement, Mar 24, 5:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE MAR 24 2015
MOZ068-079-090-242300-
GREENE MO-HICKORY MO-POLK MO-
524 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...POLK AND
SOUTHERN HICKORY COUNTIES UNTIL 600 PM CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 13 MILES EAST OF
GREENFIELD...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...HUMANSVILLE...
MORRISVILLE...PLEASANT HOPE AND WALNUT GROVE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE...POMME DE TERRE STATE PARK AND STOCKTON LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3773 9319 3773 9318 3750 9317 3742 9318
3742 9317 3740 9317 3736 9362 3774 9361
3775 9363 3781 9363 3791 9319
TIME...MOT...LOC 2224Z 254DEG 55KT 3742 9356
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:53 PM CDT | Flood Watch | SGF | Barry, Christian, Dent, Douglas, Greene, Howell and 14 more | 37 hr |
| Mar 24, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Mar 24, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Mar 24, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Mar 24, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Mar 24, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 54 min |
| Mar 24, 4:56 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Mar 24, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 33 min |
| Mar 24, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 30 min |
| Mar 24, 5:07 PM CDT | Special Weather Statement | SGF | Hickory | 38 min |
| Mar 24, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Mar 24, 5:24 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| Mar 24, 5:30 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 30 min |
| Mar 24, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 54 min |
| Mar 24, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 61 min |
| Mar 24, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 25 min |
| Mar 24, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 35 min |
| Mar 24, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 30 min |
| Mar 24, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 60 min |
| Mar 24, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 41 min |
| Mar 24, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 44 min |
| Mar 24, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 31 min |
| Mar 24, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 27 min |
| Mar 24, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 39 min |
| Mar 24, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.